View Full Version : Finasteride accelerating balding?

02-11-2015, 03:09 PM
I was reading online and read that it has the ability to make androgen receptors in the scalp stronger which leads to further hairloss when you come off of it. Is this true?

02-11-2015, 10:28 PM
I doubt anyone knows for sure, but most people would say there is no evidence that could happen. So as of today no, its not true. Tomorrow a study could come out that shows otherwise.

02-11-2015, 11:27 PM
catch-up would happen if u go off of fin.otherwise its a nice drug and if it is not working try dutasteride...

02-12-2015, 06:48 AM
I haven't heard anything like this and agree with Robin, it is possible that the drug just does not work for you. Before switching to smth else, make sure you take an appropriate dosage and if you take generic medication, try another producer.

Rashid Rashid, MD, PhD
02-12-2015, 04:34 PM
Medline and pubmed have a lot of the changes of finasteride on receptor behavior and patterns in prostate and prostate disease. In a brief review of the literature I did not see scalp specific receptor studies but the idea is plausible.